Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Should I be worried about elevated liver enzymes after taking antibiotics for thrush in mouth?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
Went to an urgent care yesterday with what I assumed was thrush in my mouth. it was thrush. I was also diagnosed with thrush back in august after being on a weeklong course of IV antibiotics. They gave me an IV bolus of fluids and Rocephin IV and then ran a CBC and CMP. My CMP revealed mildly elevated liver enzymes at 65 and 82 respectively I did have a mild white of 11000. I'm I'm just wondering if I should even be worried about the mildly elevated liver enzymes are if this is maybe just a fluke
Posted Sat, 18 Jan 2014 in Digestion and Bowels
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Follow up with comprehensive hepatic tests Detailed Answer: Hi, Thank you so much for trusting us with your health query. I am so sorry to hear about this recurrent oral thrush that you have reported. I hope together we would be able to address this problem and also look into the abnormal liver enzymes. 1. Repeated thrush is not a good sign. It is common in persons with a weakened immune system. I will like to know whether there is any reason why you think you should have a weakened immune system that justifies this. If the answer is no, then please ask your doctor to provide possible explanations as to why this is happening. Also, oral thrush is caused by a fungal and it is not treated with Rocephine. I am wondering why this was rather the drug used and also why was it administered IV. Ask you doctors what precisely you have because the disease and treatment are totally different. 2. Your liver enzymes are not in the normal range. There could be different possible reasons for this among them an incidental finding. I will suggest that you follow up with your primary care doctor and get a comprehensive hepatic panel tests. This will again look at these values alongside other results to see if there are any reasons to get worried. Depending on the results, a plan would be established to address any abnormalities if need be. A flu is less likely to cause elevated liver enzymes. For this reason, I will not want to settle with this unless otherwise. 4. I have reviewed your drugs and none is a possible explanation for the abnormal liver tests. 5. WBC of 11000 is borderline and should not be too concerning and more so because you have an infection. I hope you find this helpful. I wish you well. Thank you so much for using our services and please do feel free to ask for more information if need. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor